Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 18, 2007, 4:03 PM MDT for Dawes County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2007, 4:03 PM MDT (22:03 UTC)
- Expired
- Jul 18, 2007, 4:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 154 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 182203 SVRCYS NEC045-182245- /O.NEW.KCYS.SV.W.0095.070718T2203Z-070718T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 403 PM MDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAWES COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF CHADRON... * UNTIL 445 PM MDT * AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 10 MILES NORTH OF SAND CANYON...OR ABOUT 10 MILES WEST OF HAY SPRINGS...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAND CANYON BY 445 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4299 10350 4242 10342 4244 10280 4300 10285 $$ GRIFFITH
2 follow-up statements
000 WWUS55 KCYS 182218 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 418 PM MDT WED JUL 18 2007 NEC045-182245- /O.CON.KCYS.SV.W.0095.000000T0000Z-070718T2245Z/ DAWES NE- 418 PM MDT WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR DAWES COUNTY... AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 10 MILES SOUTH OF DEVILS BACKBONE...OR ABOUT NEAR HAY SPRINGS...MOVING EAST AT 5 MPH. SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY...GO TO A SAFE PLACE IMMEDIATELY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4299 10350 4242 10342 4244 10280 4300 10285 $$ GRIFFITH
000 WWUS55 KCYS 182246 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 446 PM MDT WED JUL 18 2007 NEC045-182256- /O.EXP.KCYS.SV.W.0095.000000T0000Z-070718T2245Z/ DAWES NE- 446 PM MDT WED JUL 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DAWES COUNTY EXPIRES AT 445 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4299 10350 4242 10342 4244 10280 4300 10285 $$ GRIFFITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:55 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 18, 2:55 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT WED JUL 18 2007 .SHORT TERM...THROUGH FRI. A HIGH AMPLITUDE RIDGE WILL DOMINATE THE REGION TONIGHT THROUGH FRI...ALTHOUGH THE RIDGE AXIS WILL GRADUALLY MOVE EASTWARD DURING THE PERIOD. A SHORTWAVE CURRENTLY MOVING CLOCKWISE AROUND THE RIDGE AXIS IS CURRENTLY TRIGGERING STRONG STORMS OVER THE SD BLACK HILLS...AND SOME OF THESE STRONGER STORMS COULD WELL DEVELOP OVER NORTHEASTERN PORTIONS OF THE CYS FORECAST AREA THIS AFTERNOON AND PERSIST INTO THIS EVENING. THIS IS IN ACCORDANCE WITH THE SPC DAY1 OUTLOOK. FOR THIS REASON...WILL GO WITH A CHANCE OF SEVERE STORMS UNTIL MID EVENING FOR NIOBRARA COUNTY WY AS WELL AS NORTHERN PORTIONS OF THE WESTERN NEB PANHANDLE. THE PRIMARY THREATS FROM THE STRONGER STORMS WILL BE HAIL AND STRONG OUTFLOW WINDS. THE AFOREMENTIONED SHORTWAVE WILL ALSO PUSH A SURFACE COLD FRONT THROUGH MUCH OF THE FORECAST AREA THROUGH THIS EVENING. WILL CARRY A CHANCE OF WEAKER STORMS FROM MID EVENING THROUGH ABOUT MIDNIGHT TONIGHT. THE AIRMASS BEHIND THE FRONT WILL BECOME NEARLY SATURATED LATE TONIGHT THUS SOME LOW CLOUDS ARE POSSIBLE UNTIL ABOUT MID MORNING THU. THU WILL NOT BE AS HOT AS TODAY...WITH A CHANCE OF GARDEN VARIETY STORMS PRIMARILY OVER THE WY PORTION OF THE FORECAST AREA. FRI WILL BE A FEW DEGREES WARMER AS HEIGHTS AND THICKNESS VALUES BEGIN TO INCREASE. MID LEVEL MOISTURE DRIFTING NORTHWARD FROM CENTRAL AND WESTERN CO WILL WARRANT A SMALL CHANCE OF AFTERNOON STORMS FRI OVER THE HIGHEST MOUNTAINS AND ADJACENT CARBON COUNTY. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. EXPECT UPPER LEVEL RIDGE TO REMAIN OVER THE HIGH PLAINS THROUGH THE EXTENDED PERIOD. SREF ENSEMBLES SHOW 500MB HEIGHTS OF ONE TO TWO STANDARD DEVIATIONS ABOVE NORMAL. THUS EXPECT HIGH TEMPERATURES TO BE NEARLY 8 TO 10F DEGREES ABOVE SEASONAL NORMALS. HOWEVER TEMPERATURES THROUGH THE PERIOD NEARLY 5 TO 7F DEGREES BELOW RECORD HIGH TEMPERATURES FOR MUCH OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. EXPECT CHANCES OF THUNDERSTORMS ON FRIDAY NIGHT AS MOISTURE FROM THE COLORADO GET PULLED NORTHWARD MAINLY WEST OF INTERSTATE 25. SATURDAY THROUGH MONDAY WILL HAVE LIMITED MOISTURE ACROSS THE AREA UNDER THE UPPER LEVEL HIGH. WILL MOST LIKELY GET SOME AFTERNOON CONVECTION OVER THE OVER THE MOUNTAINS. NO PARTICULAR DAY APPEARS TO BE SIGNIFICANT OVER THE OTHER WITH JUST SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS WITH LITTLE UPPER LEVEL SUPPORT INDICATED BY THE MODELS. COOLER TEMPERATURES EXPECTED ON WEDNESDAY AS GFS INDICATED WEAK COOL FRONT AND UPPER LEVEL DISTURBANCE MOVE ACROSS MONTANA AND SHIFTING SOUTHWARD. HOWEVER...LARGER DIFFERENCES IN THE ECMWF AND GFS IN LOCATIONS OF UPPER LEVEL FEATURES. THUS WILL NOT MAKE TOO MANY DIFFERENCES. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THU. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING BUT CEILINGS AND VISIBILITIES SHOULD ABOVE MVFR CRITERIA. LOW LEVEL MOISTURE WILL INCREASE EAST OF THE LARAMIE RANGE TONIGHT WITH SOME STRATUS OR STRATOCUMULUS CLOUDS EXPECTED...BUT AGAIN VFR CONDITIONS SHOULD PREVAIL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JR LONG TERM....MG
Hazardous weather outlook, Jul 18, 10:57 AM MDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1057 AM MDT WED JUL 18 2007 NEZ001>003-021-WYZ060-191130- SIOUX-DAWES-BOX BUTTE-MORRILL-NIOBRARA- 1057 AM MDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL...GUSTY WINDS TO 60 MPH AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ019-020-054-055-WYZ059-061>070-191130- SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-CONVERSE-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1057 AM MDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IN THE MOUNTAINS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:57 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 48 min |
| Jul 18, 4:29 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 46 min |
| Jul 18, 4:43 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 47 min |
| Jul 18, 5:09 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 51 min |
| Jul 18, 5:11 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 49 min |
| Jul 18, 5:40 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.